Drug Mix-Up Caused Deaths Of Syrian Children; Opposition Coalition To Issue Final Report
News outlets report on the vaccine mix-up in Syria that led to the death of at least 15 young children.
Forbes: Vaccine Mix-Up In Syria Not Uncommon In U.S., Canada
“…A preliminary investigation by the National Coalition revealed that instead of the measles vaccine, the infants received atracurium, a neuromuscular blocking agent used for intubation during surgical procedures. … Unfortunately, these sorts of medication errors are not uncommon and occur because due to any manner of lack of attention to detail, from drug names sounding alike to injection vial labels appearing similar in color, caps, or other markings…” (Kroll, 9/18).
New York Times: Syria: Opposition Investigates Vaccine
“…The opposition coalition, which considers itself the interim government in that part of the country, said on its website that the commission would submit a final report on Sept. 25. The announcement also said 30 children had died…” (Gladstone, 9/18).
The KFF Daily Global Health Policy Report summarized news and information on global health policy from hundreds of sources, from May 2009 through December 2020. All summaries are archived and available via search.